Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Does Marijauna cause epileptic attacks?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2307 Questions
I am a patient of epilepsy. Though my condition has been under control of late. I have had only 3 episodes in the last 2 years. And in the last two episodes I was under the influence of Marijuana. Does Marijauna cause epileptic attacks? Because my Valproic acid level is normal. Am I am under Sodium Valporate tablets since last 10 years.
Posted Wed, 19 Feb 2014 in General Health
Answered by Dr. Prasad 19 hours later
Brief Answer: Marijauna unlikely the cause... Detailed Answer: Hi, I see you have posted this question to a neurologist. I am a physician associated with Department of Neurology for more than 3 years and worked with many epilepsy patients. Since your query has been unattended for sometime now, I shall take this opportunity to answer it. Well, there are no robust clinical studies that proves cannabis (active ingredient of marijuana as a cause of seizure. Therefore I do not think cannabis was a reason directly. Further if valproate level was well under therapeutic index, that should have prevented convulsion what ever may have been the precursor. If the last episode was a recent one, I feel your neurologist should consider using a second anticonvulsant after performing an EEG. Hope this helps. Let me know if you need clarifications. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor